Hypertension Home > Indapamide Overdose
The effects of an indapamide overdose will vary from person to person, but may include low blood pressure or an electrolyte imbalance. If you take too much indapamide, overdose symptoms may also include decreased urine output, confusion, and seizures. Treatment options may include certain medications, "pumping the stomach," or supportive care.
Indapamide (Lozol®) is a medication used for controlling high blood pressure and treating water retention (edema). The effects of an indapamide overdose will vary depending on a number of factors, including how much indapamide was taken and whether it was taken with any other medicines, alcohol, and/or drugs.
If you happen to overdose on indapamide, seek medical attention immediately.
The effects of an indapamide overdose may include:
- Electrolyte imbalance
- Low blood pressure (hypotension)
- Difficulty breathing.
This may cause signs or symptoms that include:
- Lightheadedness, dizziness, or fainting
- Decrease in urine output
- Drowsiness, headache, or back pain
- Slow or irregular heartbeat
- Dry mouth
- Increased thirst
- Muscle pain or cramps
- Nausea or vomiting
- Loss of consciousness.
The treatment for an indapamide overdose will vary. If the overdose was recent, a healthcare provider may give certain medicines or place a tube into the stomach to "pump the stomach." Treatment also involves supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options may include:
- Fluids through an intravenous line (IV)
- Medications to increase blood pressure
- Electrolyte replacement
- Other treatments based on complications that occur
- Close monitoring of the heart and lungs.
It is important that you seek medical attention immediately if you believe that you may have overdosed on indapamide.